Alert archive / Colorado / Winter Storm Warnings in 2008
Winter Storm Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Feb 24, 2008, 4:25 AM MST for 9 counties in Colorado. It took effect at Feb 24, 2008, 11:00 AM MST. It was in force for 18 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2008, 4:25 AM MST (11:25 UTC)
- In effect from
- Feb 24, 2008, 11:00 AM MST
- Expired
- Feb 25, 2008, 5:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:56 PM MST | SNOW 4 | 6 Sw Evergreen, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 241125 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 425 AM MST SUN FEB 24 2008 ...ANOTHER WINTER STORM MOVING INTO COLORADO... .A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS COLORADO TODAY THROUGH MONDAY. THE STORM WILL BRING SIGNIFICANT SNOWFALL AND WIND TO THE HIGHER MOUNTAINS...WITH THE HEAVIEST SNOW EXPECTED TONIGHT. PEOPLE PLANNING TRAVEL ANYWHERE IN THE COLORADO MOUNTAINS THROUGH MONDAY SHOULD EXPECT WINTER TRAVEL CONDITIONS AND CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE DEPARTING. COZ031-241930- /O.NEW.KBOU.WS.W.0004.080224T1800Z-080225T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 425 AM MST SUN FEB 24 2008 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST MONDAY. SNOW WILL DEVELOP BY EARLY AFTERNOON AND WILL BE HEAVY AT TIMES TONIGHT. SNOW ACCUMULATIONS OF 8 TO 18 INCHES ARE EXPECTED BY MONDAY MORNING. WEST TO SOUTHWEST WINDS GUSTING TO 40 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. LIGHTER SNOW IS EXPECTED TO CONTINUE THROUGH MONDAY INTO MONDAY NIGHT...SO TRAVEL CONDITIONS WILL BE SLOW TO IMPROVE. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ033-034-241930- /O.NEW.KBOU.SB.Y.0012.080224T1800Z-080225T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 425 AM MST SUN FEB 24 2008 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST MONDAY. SNOW WILL BECOME WIDESPREAD THIS AFTERNOON AND WILL BE HEAVY AT TIMES OVERNIGHT. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY MONDAY MORNING. WEST TO SOUTHWEST WINDS GUSTING TO 50 MPH WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW OVER HIGHER ELEVATIONS. LIGHTER SNOW IS EXPECTED TO CONTINUE THROUGH MONDAY INTO MONDAY NIGHT...SO TRAVEL CONDITIONS WILL BE SLOW TO IMPROVE. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ GIMMESTAD
4 follow-up statements
000 WWUS45 KBOU 242017 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 117 PM MST SUN FEB 24 2008 .A PACIFIC STORM SYSTEM ORGANIZING OVER NORTHERN UTAH AND SOUTHERN IDAHO EARLY THIS AFTERNOON WILL TRACK ACROSS NORTHERN AND CENTRAL COLORADO TONIGHT. INTENSE SHOWERS BEING PRODUCED BY THIS STORM SYSTEM WILL BRING SIGNIFICANT SNOWFALL TO THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO THIS EVENING. GUSTY WEST TO SOUTHWEST WINDS WILL ALSO PRODUCE QUITE A BIT OF BLOWING AND DRIFTING SNOW OVER THE HIGHER ELEVATIONS. PEOPLE PLANNING TRAVEL IN THE NORTH CENTRAL MOUNTAINS OF COLORADO TONIGHT SHOULD EXPECT HAZARDOUS WINTER TRAVEL CONDITIONS AND CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE DEPARTING. COZ033-034-250430- /O.UPG.KBOU.SB.Y.0012.000000T0000Z-080225T1200Z/ /O.EXB.KBOU.WS.W.0004.080224T2300Z-080225T1300Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 117 PM MST SUN FEB 24 2008 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM MST MONDAY FOR MOUNTAIN RANGES IN NORTH CENTRAL COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM MST MONDAY. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. SNOWFALL WILL BECOME WIDESPREAD AND HEAVY AT TIMES BY EARLY THIS EVENING...WITH SNOWFALL RATES POSSIBLY UP TO 2 TO 3 INCHES PER HOUR. SNOWFALL BEFORE MIDNIGHT MAY EVEN BE ACCOMPANIED BY SOME LIGHTNING. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY LATE TONIGHT. WEST TO SOUTHWEST WINDS GUSTING TO AROUND 60 MPH WILL ALSO PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW OVER THE HIGHER ELEVATIONS. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ031-250430- /O.CON.KBOU.WS.W.0004.000000T0000Z-080225T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 117 PM MST SUN FEB 24 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY FOR EAST SLOPES OF GORE AND PARK RANGES IN NORTHERN COLORADO... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SNOW WILL DEVELOP LATE THIS AFTERNOON AND BECOME HEAVY AT TIMES THIS EVENING. SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE LIKELY BY EARLY MONDAY MORNING. WEST TO SOUTHWEST WINDS GUSTING TO AROUND 40 MPH WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ030-032-250430- /O.NEW.KBOU.SN.Y.0003.080225T0100Z-080225T1200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE...HOT SULPHUR SPRINGS... KREMMLING 117 PM MST SUN FEB 24 2008 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST MONDAY FOR MIDDLE AND NORTH PARKS IN NORTH CENTRAL COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST MONDAY. SNOWFALL WILL DEVELOP LATE THIS AFTERNOON IN THE HIGH MOUNTAIN VALLEYS AND BECOME LIKELY THIS EVENING. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY BY LATE TONIGHT. GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH THIS EVENING MAY ALSO PRODUCE BLOWING SNOW IN OPEN AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BAKER
000 WWUS45 KBOU 250317 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 817 PM MST SUN FEB 24 2008 .A PACIFIC STORM SYSTEM WILL TRACK ACROSS NORTHERN AND CENTRAL COLORADO TONIGHT. THIS STORM SYSTEM WILL BRING SIGNIFICANT SNOWFALL TO THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO TONIGHT. GUSTY WEST TO SOUTHWEST WINDS WILL ALSO PRODUCE QUITE A BIT OF BLOWING AND DRIFTING SNOW OVER THE HIGHER ELEVATIONS. PEOPLE PLANNING TRAVEL IN THE NORTH CENTRAL MOUNTAINS OF COLORADO TONIGHT SHOULD EXPECT HAZARDOUS WINTER TRAVEL CONDITIONS AND CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE DEPARTING. COZ033-034-251130- /O.EXT.KBOU.WS.W.0004.000000T0000Z-080225T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 817 PM MST SUN FEB 24 2008 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM MST MONDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 AM MST MONDAY. SNOW WILL CONTINUE TONIGHT AND BE HEAVY AT TIMES. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY EARLY MONDAY MORNING. WEST TO SOUTHWEST WINDS GUSTING TO AROUND 60 MPH WILL ALSO PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW OVER THE HIGHER ELEVATIONS. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ031-251130- /O.CON.KBOU.WS.W.0004.000000T0000Z-080225T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS 817 PM MST SUN FEB 24 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SNOW WILL CONTINUE TONIGHT AND BE HEAVY AT TIMES. SNOW ACCUMULATIONS OF 8 TO 16 INCHES ARE LIKELY BY EARLY MONDAY MORNING. WEST TO SOUTHWEST WINDS GUSTING TO AROUND 40 MPH WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ COZ030-032-251130- /O.CON.KBOU.SN.Y.0003.000000T0000Z-080225T1200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...GOULD...NORTH PARK...RAND...SPICER... WALDEN...DILLON...FRASER...GRANBY...GRAND LAKE... HOT SULPHUR SPRINGS...KREMMLING 817 PM MST SUN FEB 24 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SNOW WILL CONTINUE IN THE HIGH MOUNTAIN VALLEYS TONIGHT. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY BY EARLY MONDAY MORNING. GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WILL PRODUCE BLOWING SNOW IN OPEN AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KBOU 250920 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 220 AM MST MON FEB 25 2008 ...SNOW DIMINISHING ACROSS THE NORTHERN COLORADO MOUNTAINS... .DURING THE EARLY MORNING HOURS THE MAIN AREA OF SNOW ASSOCIATED WITH THE CURRENT STORM SHIFTED SOUTH INTO THE MOUNTAINS OF CENTRAL AND SOUTHWESTERN COLORADO. AS A RESULT...SNOWFALL WAS DIMINISHING IN THE MOUNTAINS NORTH OF INTERSTATE 70 AND ONLY SCATTERED LIGHT SHOWERS REMAIN IN THE NORTHERN MOUNTAIN VALLEYS. AUTOMATED SNOW SENSORS INDICATE THAT THE HEAVIEST SNOW FELL IN SOUTHERN SUMMIT COUNTY DURING THE EVENING. STORM TOTAL SNOWFALLS INCLUDED 12 INCHES ON FREMONT PASS AND 9 INCHES ON HOOSIER AND LOVELAND PASSES. OTHER HIGH MOUNTAIN AREAS RECEIVED 3 TO 6 INCHES OF SNOW FALL AS OF EARLY THIS MORNING. AT 2 AM...LOVELAND PASS WAS CLOSED...WHILE CHAIN LAWS WERE IN EFFECT FOR TRUCKS ON SEVERAL OTHER MOUNTAIN HIGHWAYS. PEOPLE PLANNING TRAVEL IN THE NORTH CENTRAL MOUNTAINS OF COLORADO TONIGHT SHOULD EXPECT HAZARDOUS WINTER TRAVEL CONDITIONS AND CHECK THE LATEST WEATHER AND ROAD CONDITIONS BEFORE DEPARTING. COZ030-032-251030- /O.CAN.KBOU.SN.Y.0003.000000T0000Z-080225T1200Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING...GOULD...NORTH PARK...RAND...SPICER...WALDEN... DILLON...FRASER...GRANBY...GRAND LAKE...HOT SULPHUR SPRINGS... KREMMLING 220 AM MST MON FEB 25 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW ADVISORY. ONLY SCATTERED LIGHT SNOW SHOWERS ARE EXPECTED FOR THE REST OF THE NIGHT. $$ COZ031-033-034-251200- /O.CON.KBOU.WS.W.0004.000000T0000Z-080225T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 220 AM MST MON FEB 25 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. LIGHT TO MODERATE SNOWFALL WILL CONTINUE THROUGH THE EARLY MORNING HOURS. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY EARLY MONDAY MORNING...WITH UP TO 16 INCHES IN THE MOUNTAINS OF SUMMIT COUNTY. WEST WINDS AT 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER ELEVATIONS. TRAVELERS SHOULD EXPECT WINTER DRIVING CONDITIONS FOR THE REST OF TONIGHT WITH IMPROVING CONDITIONS MONDAY MORNING. $$ GIMMESTAD
000 WWUS45 KBOU 251207 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 507 AM MST MON FEB 25 2008 ...SNOW DECREASING IN THE NORTHERN COLORADO MOUNTAINS... .A WINTER STORM CONTINUES TO DROP SOUTHEAST ACROSS COLORADO. THE HEAVIEST SNOW WILL AFFECT THE SOUTHERN AND CENTRAL COLORADO MOUNTAINS WITH ONLY LIGHT SNOW ACROSS THE NORTH. SNOWFALL AMOUNTS SINCE YESTERDAY AFTERNOON WERE IN THE 7 TO 12 INCH RANGE IN THE MOUNTAINS AROUND SUMMIT COUNTY...WITH 3 TO 7 INCHES ACROSS THE REST OF THE NORTH CENTRAL COLORADO MOUNTAINS. COZ031-033-034-251315- /O.EXP.KBOU.WS.W.0004.000000T0000Z-080225T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 507 AM MST MON FEB 25 2008 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. LIGHT SNOWFALL WILL CONTINUE THROUGH TONIGHT...WITH ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES BY TUESDAY MORNING. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 3:45 AM MST, 40 minutes earlier.
Area forecast discussion, Feb 24, 3:45 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
345 AM MST SUN FEB 24 2008
.SHORT TERM...WARM MOIST PART OF THE INCOMING PACIFIC STORM WILL
MOVE THROUGH THIS AFTERNOON AND EVENING. WINDS INCREASE THIS MORNING
OVER THE MOUNTAINS WITH MOISTURE ARRIVING BY THIS AFTERNOON. INITIAL
SOUTHWESTERLY DIRECTION IS NOT THAT FAVORABLE FOR OROGRAPHICS THOUGH
IT IS FAIRLY UNSTABLE. BEST LIFT MOVES THROUGH THIS EVENING FOLLOWED
BY A LITTLE COOLING AND FURTHER DESTABILIZATION AS FLOW GOES TO A
MORE FAVORABLE NORTHWEST DIRECTION. BULK OF THE SNOW SHOULD BE
OVERNIGHT WHEN ALL THE INGREDIENTS COME TOGETHER FOR A WHILE. SNOW
MODEL AND NAM QPF SUPPORT A WARNING FOR ZONE 31 AND ADVISORY LEVEL
SNOW AMOUNTS FOR THE FRONT RANGE MOUNTAINS...WILL GO AHEAD AND START
THESE HIGHLIGHTS THIS AFTERNOON AS THERE WILL BE PLENTY OF WIND.
THERE COULD BE SOME SPOTTY FREEZING RAIN IN PLACES LIKE KREMMLING
BUT THREAT SEEMS TOO LOW TO MENTION...SOMETHING TO WATCH IF THE
VALLEY BOTTOMS CANNOT WARM UP THIS MORNING.
FOR THE PLAINS...MODEL GUIDANCE IS GETTING A BIT WETTER...IT STILL
LOOKS LIKE WE WILL BE FIGHTING SIGNIFICANT DOWNSLOPE WINDS HOWEVER.
DEEP INSTABILITY WILL BE HELPFUL THOUGH. RAISED POPS A BIT...
ESPECIALLY IN THE FOOTHILLS AS SHOWERS WILL TAKE A WHILE TO DIMINISH
AS THEY MOVE EASTWARD. THIS PART OF THE SYSTEM IS WARM AND MOIST...
EXPECT SNOW LEVELS TO DROP FROM AROUND 8000 FEET EARLY THIS EVENING
TO 4-5 THOUSAND FEET LATE TONIGHT BY WHICH TIME THE LIFT SHOULD BE
EXITING. THIS SHOULD PRECLUDE SNOW ACCUMULATIONS AT LOWER ELEVATIONS.
.LONG TERM...ON MONDAY...THE UPPER JET ACROSS SRN CO/NRN NV WL MOVE
OFF TO THE EAST WITH DOWNWARD QG VERTICAL VELOCITIES AOA 700 MB
PROGGED THROUGH THE DAY. SNOW IN THE MOUNTAINS WILL BE PRIMARILY A
FUNCTION OF OROGRAPHICS. FVBL NWLY FLOW WILL CONTINUE THROUGH THE
DAY BUT 700 MB WINDS SHUD BE DCRG FM 30 KTS AT 12Z MONDAY TO 15 KTS
BY 00Z TUE. OROGRAPHIC SNOW MDL YIELDED 12-HR TOTALS OF 3-5 INCHES
IN ZONE 31 WITH 2-4 INCHES IN ZONES 33 AND 34. WL ALLOW HIGHLIGHTS
TO BE CONFINED TO THE SHORT TERM AT THIS POINT. IF NEED BE...LATER
SHIFTS CAN EXTEND TONIGHTS HIGHLIGHTS. ON MONDAY NIGHT...ANOTHER
SYSTEM WILL DROP OUT OF THE NRN ROCKIES. THERE IS VRY LITTLE IF ANY
UPPER SUPPORT WITH THIS SYSTEM...BUT IT DOES BRING A FAIRLY DECENT
FRONT THROUGH THE NERN PLAINS. THE MDLS SHOW FVBL NNELY UPSLOPE
WINDS AOB 700 MB FOR APPROXIMATELY 6 HRS...FM ROUGHLY 06Z-12Z
TUESDAY. MAIN CHANGE IN THE GRIDS INVOLVED INCRG POPS TO LIKELY FOR
ZONES 35..36 AND 39>41 FOR TUESDAY NIGHT. ONLY UPWARD QG VERTICAL
VELOCITIES OCCUR AT THE SFC...WHICH CORRESPONDS TO THE LOW LEVEL
UPSLOPE. IT WILL BE DRIER BY TUESDAY MORNING BUT CONTINUED COLD.
NOT MUCH CHANGE FOR THE REST OF THE WEEK WITH A TEMPERATURES WARMING
AND A DRY PATTERN CONTINUING IN THE PRESENCE OF AN UPPER LEVEL RIDGE
OVER THE WEST.
.AVIATION...THERE WILL BE ISOLATED LIGHT RAIN SHOWERS ON THE PLAINS
THIS EVENING...WITH A 10 PERCENT CHANCE OF SNOW SHOWERS AFTER 06Z.
NO ACCUMULATION IS EXPECTED. VFR CEILINGS AND VISIBILITIES ARE
EXPECTED TO PREVAIL.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THIS
AFTERNOON AND TONIGHT FOR PARK/SIERRA MADRE RANGES...ZONE 31.
SNOW AND BLOWING SNOW ADVISORY THIS AFTERNOON AND TONIGHT FOR
THE OTHER HIGH MOUNTAINS...ZONES 33 AND 34.
&&
GIMMESTAD/COOPERHazardous weather outlook, Feb 23, 10:59 AM MST, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MST SAT FEB 23 2008 COZ030>051-241300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MST SAT FEB 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SNOWFALL IN THE MOUNTAINS OF NORTH CENTRAL COLORADO WILL SLOWLY DIMINISH THIS AFTERNOON. HOWEVER LIGHT ACCUMULATIONS...GENERALLY LESS THAN 2 INCHES...WILL STILL BE POSSIBLE UP ALONG THE CONTINENTAL DIVIDE AND ON NORTH FACING MOUNTAIN SLOPES. ISOLATED RAIN SHOWERS ON THE PLAINS OF NORTHEAST COLORADO SHOULD ALSO DISSIPATE BY EARLY THIS AFTERNOON. HOWEVER SCATTERED RAIN SHOWERS IN EASTERN ELBERT AND LINCOLN COUNTIES MAY LINGER A BIT LONGER. EXCEPT FOR A FEW SNOW SHOWERS OVER THE HIGH MOUNTAIN RIDGES AND PATCHY FOG IN THE MOUNTAIN VALLEYS...AREAS EAST OF THE MOUNTAINS SHOULD SEE CLEARING OVERNIGHT. GUSTY WEST WINDS MAY ALSO DEVELOP LATER TONIGHT IN THE FRONT RANGE FOOTHILLS. LOW PRESSURE SYSTEM CENTERED OVER LINCOLN COUNTY AS OF MIDDAY WILL QUICKLY MOVE OUT OF THE STATE BY THIS EVENING. LOOK FOR DRIER AND MORE STABLE AIR ON THE BACK SIDE OF THIS WEATHER SYSTEM TO SPREAD OVER THE OUTLOOK AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WEST WINDS TO 50 MPH WILL CONTINUE IN THE MOUNTAINS AND HIGHER FOOTHILLS SUNDAY MORNING...THEN LEADING TO A CHANCE OF SNOW SHOWERS MOVING INTO THE NORTHERN MOUNTAINS SUNDAY AFTERNOON AND CONTINUE THROUGH MONDAY NIGHT. THERE WILL ALSO BE A CHANCE OF SNOW AND COLDER TEMPERATURES ACROSS LOWER ELEVATIONS MONDAY NIGHT AND EARLY TUESDAY. DRY AND WARMER WEATHER IS EXPECTED LATER TUESDAY AND WEDNESDAY BEFORE ANOTHER WEAK DISTURBANCE MOVES ACROSS THE REGION ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:25 AM MST | Snow and Blowing Snow Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 9 hr |
| Feb 24, 1:17 PM MST | Snow Advisory | BOU | Grand, Jackson, Summit | 13 hr |
Nearby
Winter Storm Warnings in Colorado, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.